Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 141, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 28, 2021, 9:41 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 9:41 PM CDT (02:41 UTC)
- Expired
- Apr 28, 2021, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:22 PM CDT | HAIL 1.75 | Centerview, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.4
The text
As transmitted.
337
WUUS54 KOUN 290241
SVROUN
OKC125-133-290330-
/O.NEW.KOUN.SV.W.0141.210429T0241Z-210429T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
941 PM CDT Wed Apr 28 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Seminole County in east central Oklahoma...
Northern Pottawatomie County in central Oklahoma...
* Until 1030 PM CDT.
* At 941 PM CDT, a severe thunderstorm was located 5 miles south of
Dale, moving east at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Shawnee, Seminole, Tecumseh, Earlsboro, Johnson, Dale, Little,
Bethel Acres and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 9653 3522 9708 3538 9711 3546 9679
3546 9663 3540 9662 3539 9661 3540 9659
TIME...MOT...LOC 0241Z 255DEG 29KT 3531 9702
HAIL...1.50IN
WIND...70MPH
$$
032 follow-up statements
980
WWUS54 KOUN 290258
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
958 PM CDT Wed Apr 28 2021
OKC125-133-290330-
/O.CON.KOUN.SV.W.0141.000000T0000Z-210429T0330Z/
Seminole OK-Pottawatomie OK-
958 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN SEMINOLE AND NORTHEASTERN POTTAWATOMIE COUNTIES...
At 958 PM CDT, a severe thunderstorm was located near Shawnee, moving
east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Shawnee, Tecumseh, Johnson, Little and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately damaging winds. People outside should move to a
shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3532 9656 3527 9697 3541 9698 3546 9679
3546 9663 3540 9662 3539 9661 3540 9659
TIME...MOT...LOC 0258Z 255DEG 29KT 3535 9686
HAIL...0.88IN
WIND...70MPH
$$
03305
WWUS54 KOUN 290315
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1015 PM CDT Wed Apr 28 2021
OKC125-133-290330-
/O.CON.KOUN.SV.W.0141.000000T0000Z-210429T0330Z/
Seminole OK-Pottawatomie OK-
1015 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN SEMINOLE AND NORTHEASTERN POTTAWATOMIE COUNTIES...
At 1015 PM CDT, a severe thunderstorm was located 4 miles north of
Little, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Johnson, Little and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3533 9656 3533 9681 3543 9683 3546 9679
3546 9663 3540 9662 3539 9661 3540 9659
TIME...MOT...LOC 0315Z 250DEG 29KT 3540 9670
HAIL...1.00IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:22 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 28, 6:22 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
622 PM CDT Wed Apr 28 2021
...New AVIATION...
.UPDATE...
Issued at 1228 PM CDT Wed Apr 28 2021
The convection seen on radar now from near Weatherford up through Watonga
and Enid is associated with convergence along the surface trough. The
convection is shallow, and winds are actually quite weak through 700-mb at
the moment, so they almost have a summer-like appearance in behavior (not
much motion). Mid-level lapse rates are fairly weak and without a decent
amount of surface heating it would be hard for this convection to attain
enough depth to become more organized and much of a concern for severe.
But, a landspout or two cannot be ruled out as vertical vorticity along
the boundary is stretched. Usually, for a more productive landspout day
you would want steeper low level lapse rates, however. Well continue to
monitor trends on this.
Later today, if enough surface based heating can occur, deeper more intense
convection could evolve along this axis, particularly along its southern
flanks into southwest Oklahoma and western north Texas. If this happens,
effective shear would be more than supportive of organized storms including
supercells with mainly a hail/wind threat. But, stronger forcing/cooling
aloft will probably hold mostly west of this surface boundary having limited
influence into the evening. An alternate and probably more likely scenario
is for storms to develop and organized in the Lubbock forecast area closer
to the trough and along the western extent of instability, and then move
into our southwest by late afternoon or evening. The best low-level shear
for a tornado concern should be relegated to the southeast where the
environment is most stable.
Due to recent heavy rains and saturated ground, any additional heavy rain
from the above scenario later today/tonight could be problematic. It wont
take much. Flooding danger is likely the primary life safety concern for
this event.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 258 PM CDT Wed Apr 28 2021
A very moist atmosphere will support numerous showers and
thunderstorms through tonight. Providing support for convection is
an upper-level low centered over southwest New Mexico. This low
will drift slowly over Chihuahua tonight through Saturday.
Meanwhile, a cold front, located approximately from Ponca City to
Vernon, will pass southeast through the remainder of our forecast
area tonight.
This progression of weather features will result in a continued
risk of heavy rain extending from a few counties behind the front
through the entire area ahead of the front. This heavy rain risk
will end slowly from northwest to southeast, more or less with
the progress of the surface front. Rain chances in general will
diminish as the drier air behind the front moves in. By Thursday
evening, rain chances will be confined to the southern part of
Oklahoma and north Texas.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 258 PM CDT Wed Apr 28 2021
A relatively cool and dry airmass will be in place over most of
Oklahoma and north Texas Thursday night, and a cut-off upper-
level low will still be residing over the Mexican state of
Chihuahua. With the upper low in relatively close proximity, low
rain chances will continue over most of Texas and parts of
southern Oklahoma through Saturday. As the surface airmass shifts
east with time, a return flow of increasing moisture will begin
during the weekend.
Then, the upper-level low will finally start moving northeast into
Texas, before being assimilated into the Westerlies. As the low
approaches north Texas and Oklahoma, rain chances will increase
over eastern and central Oklahoma Saturday night and Sunday.
Early next week, a shortwave trough aloft, combined with an
associated surface low, will maintain rain chances. This time,
the chances will be mainly over northern, then eastern Oklahoma.
CmS
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Wed Apr 28 2021
Scattered showers and thunderstorms will occur ahead of, along,
and a moderate distance behind a cold front that extended from
near KSWO to KSPS at 23Z. The front will continue moving southeast
overnight, taking the convection with it. Showers/storms should be
confined almost entirely to southeast Oklahoma after about 06Z. A
layer of moisture at around 1,500 feet will cause some overnight
ceilings, but that should thin and disappear during the day on
Thursday. Some clouds and perhaps showers may linger through the
day near KSPS, but the remainder of the region can expect a few
cumulus clouds, along with mid/high cloudiness, and a north breeze
around 10 kt with somewhat higher gusts.
CmS
&&
.UPPER AIR...
Issued at 1216 PM CDT Wed Apr 28 2021
No upper air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 57 72 51 / 90 80 10 10
Hobart OK 79 55 72 48 / 80 70 10 10
Wichita Falls TX 78 58 71 52 / 90 80 30 20
Gage OK 73 49 74 44 / 20 30 10 0
Ponca City OK 76 56 74 48 / 70 80 10 0
Durant OK 78 63 74 55 / 80 90 70 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ013-019-020-023>032-
037>048-050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...23Hazardous weather outlook, Apr 28, 11:52 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1152 AM CDT Wed Apr 28 2021 OKZ004>048-050>052-TXZ083>090-291700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1152 AM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and thunderstorms will continue to develop and move across portions of the area through tonight. Strong to severe storms are possible, with the highest potential in parts of southern Oklahoma and western north Texas. Large hail up to the size of golf balls and wind gusts up to 60 mph are the main concerns. There is also a low potential for a tornado or two in parts of south central and southeast Oklahoma later this afternoon and this evening. .Heavy Rainfall and Flooding... Additional heavy rainfall could result in flash flooding across portions of central and southern Oklahoma and western north Texas through tonight, especially in those areas that received several inches of rain overnight last night into this morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms should exit the area Thursday morning. Additional thunderstorms are possible late Monday into Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Apr 28, 8:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 NW NORMAN 35.26N 97.50W
04/28/2021 E1.50 INCH CLEVELAND OK PUBLIC
&&
RCBLocal storm report, Apr 28, 8:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 4 W NORMAN 35.22N 97.51W
04/28/2021 E2.50 INCH CLEVELAND OK NWS EMPLOYEE
ESTIMATED 2-3 INCH HAIL.
&&
RCBLocal storm report, Apr 28, 9:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 3 NNW NORMAN 35.26N 97.46W
04/28/2021 E1.75 INCH CLEVELAND OK PUBLIC
&&
RCBSpecial weather statement, Apr 28, 9:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
904 PM CDT Wed Apr 28 2021
TXZ089-090-290230-
Clay TX-Archer TX-
904 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay and southeastern
Archer Counties Until 930 PM CDT...
AT 902 PM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Bellevue to 8 miles southwest of Windthorst,
moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Henrietta, Scotland, Windthorst, Bellevue, Lake Arrowhead, Bluegrove,
Joy and Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3367 9849 3391 9798 3357 9798 3346 9833
3347 9842 3344 9842 3339 9857 3340 9860
TIME...MOT...LOC 0202Z 215DEG 22KT 3370 9810 3347 9850
03Local storm report, Apr 28, 9:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 NW NORMAN 35.24N 97.47W
04/28/2021 M69 MPH CLEVELAND OK MESONET
&&
RCBLocal storm report, Apr 28, 9:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 3 NW BETHEL ACRES 35.33N 97.09W
04/28/2021 E1.00 INCH POTTAWATOMIE OK TRAINED SPOTTER
&&
RCBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Apr 28, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 50 min |
| Apr 28, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 47 min |
| Apr 28, 8:53 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Apr 28, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Apr 28, 9:13 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Pottawatomie | 3 hr |
| Apr 28, 9:45 PM CDT | Special Weather Statement | OUN | Stephens | 45 min |
| Apr 28, 10:23 PM CDT | Special Weather Statement | OUN | Love | 37 min |
| Apr 28, 10:53 PM CDT | Special Weather Statement | OUN | Carter, Hughes, Love, Murray, Pontotoc | 37 min |
| Apr 28, 10:57 PM CDT | Areal Flood Advisory | OUN | Carter, Coal, Hughes, Johnston, Love, Marshall and 2 more | 5 hr |
| Apr 28, 11:19 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 9 hr |
| Apr 28, 11:24 PM CDT | River Flood Advisory | OUN | Hughes | 9 hr |
| Apr 28, 11:37 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Apr 28, 11:51 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 7 hr |
| Apr 28, 11:52 PM CDT | River Flood Warning | OUN | Atoka | 3 days |
| Apr 28, 11:52 PM CDT | Special Weather Statement | OUN | Coal, Johnston, Love, Marshall | 23 min |
| Apr 28, 11:53 PM CDT | River Flood Advisory | OUN | Cotton | 10 hr |
| Apr 29, 12:06 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 5 hr |
| Apr 29, 12:23 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 37 min |
| Apr 29, 6:29 AM CDT | River Flood Advisory | OUN | Bryan | 11 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.